# SDR CA120921006

- Difficulty date: September 18, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 7397 · Engine Fuel System Wiring
- Part: Control Unit
- Part number: 7898426009
- Condition: Malfunctioned
- Part time: 43,563 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CLIMB, FLIGHT CREW RECEIVED A NR 2 ENGINE MANUAL CAUTION LIGHT. THE ELECTRONIC CONTROL UNIT, ECU, MODE SELECTOR SWITCH WAS RESET WITHOUT SUCCESS. SHORTLY AFTER THE CAUTION LIGHT FLICKERED A FEW TIMES AND THE ENGINE FLAMED OUT.  AN EMERGENCY WAS DECLARED, THE ENGINE/PROPELLER SECURED AND THE ACFT RETURNED/LANDED WITHOUT FURTHER INCIDENT.  DURING INITIAL TROUBLESHOOTING, MAINTENANCE TRIED TO START THE ENGINE WITH NO SUCCESS, NO FUEL FLOW, FF, OBSERVED. LATER THE NR 2 ECU WAS FOUND FLAGGED ON THE ENGINE CONDITION PANEL. DURING REPLACEMENT OF THE NR 2 ECU THE ELECTRICAL CONNECTOR WAS FOUND CONTAMINATED WITH WATER, CORROSION WAS NOTICED ON THE CONNECTOR.  THE ENGINEER ALSO REPORTED THAT WATER LEAKED OUT FROM ONE OF THE PRESSURE PORT LOCATED AT THE BOTTOM OF THE ECU. A WET MOTORING WAS PERFORMED WITH SAME RESULT, NO FF.  ENGINE HARNESS 3114792-03, SN AA20653 WAS REPLACED, ENGINE RAN AND FOUND SERVICEABLE.
